Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    SINUS INFECTION
    avatar
    QAM2_MOMMY posted:
    I started to have a sinus infection 3 weeks ago. I went to the doctor, he gave me the Z-Pak. I took it everyday at the same time like I was suppose to. But it only seemed to get worse. So I went back to the doctor's last Friday and he gave me Prometh with codeine syrup (told me to take 2 teaspoons every 4 hours){which i could not do because I have a 2 year old and it made me really tired}. Then Saturday my right lower eye lid started to swell and then a couple hours later the right side of my face started to swell and the right side of my throat started to hurt. So I went to the Urgent Center, where the doctor told me I had a very bad Sinus infection and prescribed me Amoxicillin 500 mg capsules to take one capsule 3 times a day for 14 days (and I have been doing it religiously since Sunday. And now Tuesday Night, I started to coughing up mucus that was yellowish green and my nose was draining mainly clean until I would blow my nose and then there was some slight color (yellowish green) snot. Then Wednesday morning I wake up and I have a very whaspy voice and very congested but could not really blow my nose, and when I did it was either very thick yellowish green or thin and clear. Later Wednesday night I lost my voice almost completely (Very quite and Squeaky). And today I wake up and I start coughing and chucks of thunks of green come out, and when I blow my nose it's thick greenish yellow sometimes and then thin yellow.

    I just want to know Why does it seem I am getting worse and NOT better at all. And I can not talk on the phone that anyone can actually hear me that I could call my family doctor. So can I please get a second opinion on what is going on and what I should do. Please I really don't want to feel like this. Especially with a 2 year old that thinks I am just playing with him when I am trying to get him to listen to me.
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Both azithromycin and amoxicillin have the same bacterial coverage. If you do have a bacterial sinusitis, and it appears you do based on your description, then going up a notch or so on the antibiotics may be indicated...something stronger.

    Most sinus infections are viral, so no antibiotic would help, but if you have a bacterial componet, you want one that will do the job. I rarely, if ever, use azithromycin for sinuses, or even the low-dosage amoxicillin -- I use stronger doses, for longer periods of time as warranted.

    Has your doctor use nasal corticosteroid sprays? This can help. You may need to go back for a THIRD treatment (Third time is the charm?) since you are not better.


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.